Funnel Cloud, Fannin
- When
- March 2, 9:49 PM CST
- Where
- Fannin County, 2.36 mi ESE of Savoy
- Reported by
- Public
- Coordinates
- 33.586, -96.333
A funnel cloud was seen just south of Highway 82 between Savoy and Ector. No damage was reported.
Upper level disturbances triggered numerous thunderstorms over north Texas. This resulted in several reports of large hail and high winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Upper level disturbances triggered numerous thunderstorms over north Texas. This resulted in several reports of large hail and high winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 2, 8:39 PM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 839 PM CST SUN MAR 2 2008 .UPDATE...EVENING UPDATE WILL CONSIST OF MODIFICATIONS TO THE WIND ADVISORY AND TORNADO WATCH. MOISTURE RICH WARM SECTOR CONTINUES TO ADVANCE NORTHWARD WITH MID 60S DEWPOINTS NOW APPROACHING THE METROPLEX. 00Z SOUNDING AND LATEST VAD WIND PROFILE CONTINUES TO INDICATE STRONG LOW AND MID LEVEL SHEAR IN WARM SECTOR WITH LOW LEVEL JET INCREASING TO 60+ KTS OVER THE NEXT FEW HORUS. DISCRETE STORMS AHEAD OF COLD FRONT WILL CONTINUE TO HAVE POTENTIAL TO PRODUCE TORNADOES THROUGH THE EVENING. WILL ADD FAR EASTERN COUNTIES OF LAMAR/VANZANDT/RAINS/DELTA/HOPKINS TO THE TORNADO WATCH WHICH EXPIRES AT 2 AM. IN ADDITION...WILL EXTEND WIND ADVISORY THROUGH MONDAY BASED ON LATEST OBSERVATIONS. STRONG ISALLOBARIC COMPONENT TO WIND SUPPORTING 30+KTS. GUSTY WINDS WILL CONTINUE THROUGH THE DAY MONDAY. ONLY MINOR ADJUSTMENTS TO HOURLY TEMPS NEEDED. POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING CONTINUES THROUGH THE OVERNIGHT HOURS WITH SOME AREAS PICKING UP IN EXCESS OF 3 INCHES OF RAIN. COLD AIR ASSOCIATED WITH FRONT WILL QUICKLY UNDERCUT SURFACE BASED STORMS ENDING THE TORNADO THREAT LATE TONIGHT. HAIL AND DAMAGING WINDS WILL STILL BE POSSIBLE THROUGH EARLY MORNING. 91/DUNN && .PREV DISCUSSION... /ISSUED 608 PM CST SUN MAR 2 2008/ UPDATE...QUICK UPDATE TO ZONES FOR TORNADO WATCH 85 UNTIL 2 AM. STORMS BEGINNING TO DEVELOP AND ROOT IN MOISTURE RICH BOUNDARY LAYER THIS EVENING. 91/DUNN && .PREV DISCUSSION... /ISSUED 508 PM CST SUN MAR 2 2008/ NO WHOLESALE CHANGES XPCTD FROM CURRENT TAFS. BKN LINE OF TSRA TO THE NW OVR WRN OK/NW TX ASSOCIATED WITH LEAD S/W...WITH STG CD FNT NOW ENTERING OK/FAR NRN TX PNHDL ATTM. EXPECT VFR CIGS EARLY THIS EVE TO SCT OUT FOR AWHILE...AS CLEARING LINE IN ADVANCE OF LEAD S/W CONTS PUSHING READILY EWD (SHD MAKE IT TO I-35 CORRIDOR BY 01Z- 02Z). THINK MAJORITY OF CONCENTRATED/SQL LN TSRA TO REMAIN ALONG/N OF RED RIVER THRU 06Z MON...THOUGH SOME SCT TSRA AND RETURN OF LOWER CIGS ON TAIL-END OF FORCING WILL OCCUR DOWN OVR N TX SITES LTR THIS EVE. SQUALL LINE WITH ARRIVAL OF MAIN UPR LO AND CD FNT 09Z- 15Z MON WILL BE WHEN N TX SEES THE MAIN/ORGANIZED TSRA/+RA...WITH LIKELY MVFR/TEMPO IFR/LIFR CIGS AND GUSTY SLY FLOW15-20KTS...W/GSTS 25-30KTS. OTRW...LOOK FOR SHIFT TO GUSTY N/NW WINDS 25-30 KTS BEHIND CD FNT ARND 12Z/OR SLIGHT AFTER MON A.M. MAY EVEN SEE SOME -RASN/-SN BY 00Z TUES...BUT MAY LEAVE OUT UNTIL BETTER CONFIDENCE IS HAD. && .PREV DISCUSSION... /ISSUED 315 PM CST SUN MAR 2 2008/ VIS SATELLITE AND OBJECTIVE CONVECTIVE ANALYSIS CONTINUE TO INDICATE A STRONG CAP IN PLACE OVER NORTH TEXAS. RADAR SHOWS WEAK SHOWERS BENEATH THE CAP...BUT ARE YET UNABLE TO BREAK THROUGH THE LOWER PORTIONS OF THE ELEVATED MIXED LAYER. EXPECT THESE SHOWERS TO GRADUALLY INCREASE IN COVERAGE AND MOVE NORTH ACROSS THE REGION DURING THE NEXT FEW HOURS AS WARM ADVECTION AND LARGE SCALE LIFT CONTINUE. LACK OF SURFACE FOCUS SHOULD KEEP ANY STORMS ISOLATED THROUGH EARLY EVENING OVER NORTH TEXAS...BUT SHOULD A THERMAL BREAK THE CAP IT WILL HAVE AMPLE CAPE/SHEAR AVAILABLE TO ACQUIRE SUPERCELL CHARACTERISTICS SO THIS WILL BE MONITORED CLOSELY. DURING THE EARLY EVENING HOURS...THE BRUNT OF THE STORMS SHOULD DEVELOP TO THE NW OF THE CWA WHERE CIN HAS ERODED...EITHER ALONG THE EASTWARD ADVANCING DRY LINE OR ALONG AND BEHIND THE SOUTHWARD MOVING COLD FRONT. THE CONVECTION THAT DEVELOPS TO OUR NW CWA WILL GRADUALLY EVOLVE INTO A SLOW SOUTHEASTWARD ADVANCING SQUALL LINE. THE LINE OF STORMS SHOULD REACH THE NW CWA LATE THIS EVENING AND MARCH THROUGH THE REST OF THE CWA BY MORNING. THE KINEMATIC ENVIRONMENT COMBINED WITH THE HIGH PWAT ANOMALIES AND STRONG LOW LEVEL FLOW WILL CREATE A HEAVY RAINFALL THREAT OVER THE NORTHERN AND NORTHEAST ZONES. THE CURRENT FLASH FLOOD WATCH CONFIGURATION ALIGNS WELL WITH THE MODEL QPF FORECASTS OF 1-3 INCHES. THIS IS WHERE THE MOST FAVORABLE INTERSECTION OF FRONTOGENETIC LIFT WILL OCCUR IN CONJUNCTION WITH LOW LEVEL MOISTURE ADVECTION. SEVERE WEATHER THREAT OVERNIGHT WILL BE PRIMARILY LARGE HAIL AND DAMAGING WINDS...BUT OBVIOUSLY ANY DISCRETE STORM WILL BE CAPABLE OF LOW LEVEL ROTATION GIVEN LARGE 0-3KM HELICITY VALUES. THE COLD FRONT WILL PUSH THROUGH IN THE MORNING HOURS WITH THE HEAVIEST RAINFALL TAPERING OFF FROM WEST TO EAST BY MID MORNING. VERY STRONG NW WINDS WILL USHER IN SOME MUCH COLDER TEMPS...WITH HIGHS OCCURRING EARLY IN THE DAY. LIGHT SHOWERS WILL CONTINUE THROUGH THE DAY MONDAY AS WEAK MID LEVEL ISENTROPIC LIFT OCCURS...BUT AS THE COLUMN COOLS A CHANGE OVER TO SNOW WILL BE POSSIBLE ACROSS THE NW COUNTIES BY LATE AFTERNOON. WILL SHOW SOME LIGHT SNOW NORTH OF I-20 MONDAY NIGHT...WITH PERHAPS UP TO AN INCH ACCUMULATION ON ELEVATED SURFACES. THE NAM LOOKS WAY TOO FAR SOUTH WITH THE UPPER LOW AND TOO AGGRESSIVE WITH SNOW POTENTIAL...BUT THE SREF/GFS/ECMWF ARE IN GOOD AGREEMENT ON A LIGHT DUSTING OF SNOW. SURFACE TEMPERATURES WILL BE NEAR OR ABOVE FREEZING...SO NO MAJOR IMPACTS ARE ANTICIPATED ATTM. UPPER LEVEL SYSTEM WILL CLEAR THE AREA EARLY TUESDAY WITH CLEARING FROM WEST TO EAST. A REINFORCING PUSH OF COLD AIR WILL ARRIVE THURSDAY AND WILL KEEP A SLIGHT CHANCE OF SHOWERS IN THE FORECAST WITH THIS FRONT. MOISTURE LOOKS TOO LOW TO SUPPORT ANY SIGNIFICANT RAIN. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL WITH A GRADUAL WARMING TREND INTO NEXT WEEKEND. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 47 47 32 57 35 / 100 90 30 0 0 WACO, TX 56 56 31 61 36 / 90 70 10 0 0 PARIS, TX 55 56 30 50 29 / 90 100 50 10 0 DENTON, TX 44 44 29 56 33 / 100 90 40 0 0 MCKINNEY, TX 48 48 30 54 32 / 100 100 40 10 0 DALLAS, TX 49 49 33 56 38 / 100 90 30 0 0 TERRELL, TX 57 57 32 54 35 / 90 100 30 10 0 CORSICANA, TX 61 62 32 57 34 / 80 90 20 0 0 TEMPLE, TX 57 59 32 62 36 / 80 60 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST MONDAY FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. FLASH FLOOD WATCH FROM MIDNIGHT CST TONIGHT THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES: TXZ091>095-102>107-117>123-133>135. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 856 PM CST SUN MAR 2 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 856 PM CST SUN MAR 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT FOR THE NORTHERN HALF OF NORTH TEXAS THROUGH 2 AM. A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 6 PM MONDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTHEAST PORTIONS OF NORTH TEXAS FROM MIDNIGHT TONIGHT THROUGH NOON MONDAY. NUMEROUS THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS NORTH TEXAS THROUGH THE OVERNIGHT HOURS. DISCRETE THUNDERSTORMS THAT DEVELOP IN THE WARM MOIST AIRMASS AHEAD OF THE COLD FRONT WILL HAVE THE HIGHEST POTENTIAL TO PRODUCE TORNADOES THROUGH LATE TONIGHT. LATER TONIGHT...NUMEROUS THUNDERSTORMS ALONG AND BEHIND THE COLD FRONT WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL AND FLASH FLOODING. AREAS PRIMARILY NORTH OF INTERSTATE 20 AND EAST OF INTERSTATE 35 WILL HAVE THE POTENTIAL TO RECEIVE 1 TO 3 INCHES OF RAINFALL. IN ADDITION TO THE HEAVY RAINFALL...HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORMS ALONG AND BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NUMEROUS THUNDERSTORMS WILL BE ONGOING EARLY MONDAY MORNING PRIMARILY ACROSS EAST AND NORTHEAST PORTIONS OF NORTH TEXAS. LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN THREAT BUT THE STRONGEST STORMS COULD PRODUCE SOME LARGE HAIL AND DAMAGING WINDS THROUGH THE MORNING. THERE IS A CHANCE FOR SNOW SHOWERS MONDAY AFTERNOON THROUGH MONDAY NIGHT ALONG AND NORTH OF A LINE FROM BRECKENRIDGE TO DECATUR TO SULPHUR SPRINGS. ACCUMULATIONS...IF ANY...ARE EXPECTED TO BE LIGHT. SNOW FLURRIES ARE POSSIBLE AS FAR SOUTH AS INTERSTATE 20 MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH TONIGHT INTO MONDAY MORNING ACROSS ALL OF NORTH TEXAS. DUNN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
752 PM CST SUN MAR 2 2008
TXZ118-119-030215-
TARRANT TX-DALLAS TX-
752 PM CST SUN MAR 2 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN DALLAS COUNTY
EASTERN TARRANT COUNTY
AT 752 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF ARLINGTON...MOVING NORTHEAST AT
35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...ARLINGTON...
BEDFORD...CARROLLTON...CEDAR HILL...COCKRELL HILL...COLLEYVILLE...
COPPELL...DALLAS...DALWORTHINGTON GARDENS...DESOTO...DUNCANVILLE...
EULESS...FARMERS BRANCH...GRAND PRAIRIE...GRAPEVINE...HIGHLAND
PARK...HURST...IRVING...KELLER...KENNEDALE...LANCASTER...MANSFIELD...
NORTH RICHLAND HILLS...PANTEGO...RENDON...RICHLAND HILLS...
SOUTHLAKE...UNIVERSITY PARK...WATAUGA AND CEDAR HILL STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST MONDAY MORNING FOR
NORTH CENTRAL TEXAS.
LAT...LON 3299 9726 3299 9674 3257 9674 3255 9714
3255 9715 3255 9725 3256 9725
TIME...MOT...LOC 0152Z 219DEG 34KT 3280 9707
77/TLDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
800 PM CST SUN MAR 2 2008
TXZ094-030230-
FANNIN TX-
800 PM CST SUN MAR 2 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN FANNIN COUNTY
AT 800 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF BONHAM...MOVING NORTHEAST AT
45 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BONHAM.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3377 9625 3378 9622 3376 9620 3379 9617
3386 9587 3356 9620 3365 9637 3367 9637
TIME...MOT...LOC 0200Z 211DEG 41KT 3369 9623SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
811 PM CST SUN MAR 2 2008
TXZ103-104-030245-
DENTON TX-COLLIN TX-
811 PM CST SUN MAR 2 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN COLLIN COUNTY
EASTERN DENTON COUNTY
AT 811 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF LEWISVILLE...MOVING
NORTHEAST AT 35 MPH. ANOTHER STRONG STORM IS LOCATED NORTHEAST OF
GRAPEVINE AND MOVING NORTHEAST AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE AUBREY...CELINA...CROSS
ROADS...FRISCO...HACKBERRY...HEBRON...HICKORY CREEK...KRUGERVILLE...
LAKE DALLAS...LEWISVILLE...LITTLE ELM...PLANO...PROSPER...SHADY
SHORES...THE COLONY AND LAKE LEWISVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST MONDAY MORNING FOR
NORTH CENTRAL TEXAS.
LAT...LON 3334 9672 3302 9671 3298 9678 3299 9680
3299 9704 3334 9704
TIME...MOT...LOC 0211Z 216DEG 32KT 3302 9703
77/TLDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
906 PM CST SUN MAR 2 2008
TXZ100-115-116-129-030330-
YOUNG TX-PALO PINTO TX-STEPHENS TX-EASTLAND TX-
906 PM CST SUN MAR 2 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN EASTLAND COUNTY
WESTERN PALO PINTO COUNTY
STEPHENS COUNTY
YOUNG COUNTY
AT 906 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERAL STRONG TO SEVERE THUNDERSTORMS OVER WEST-CENTRAL TEXAS FROM
ABILENE TO HASKELL MOVING EAST AT 50 MPH. ON THE PRESENT
COURSE...THESE STORMS WILL ENTER WESTERN PORTIONS OF
EASTLAND...STEPHENS...AND YOUNG COUNTIES AFTER 930 PM. HAIL...STRONG
WINDS...AND VERY HEAVY RAINFALL IS LIKELY...AND SEVERE WEATHER
WARNINGS MAY BE NEEDED.
LAT...LON 3297 9900 3297 9897 3304 9897 3305 9896
3317 9897 3337 9894 3336 9846 3231 9854
3230 9911
TIME...MOT...LOC 0306Z 255DEG 44KT 3250 9960
07/BBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
907 PM CST SUN MAR 2 2008
TXZ093-094-030330-
GRAYSON TX-FANNIN TX-
907 PM CST SUN MAR 2 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
FANNIN COUNTY
SOUTHEASTERN GRAYSON COUNTY
AT 907 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF MCKINNEY...MOVING NORTHEAST AT
40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BONHAM...DODD CITY...
ECTOR...SAVOY...TOM BEAN...VAN ALSTYNE...WHITEWRIGHT AND BONHAM STATE
PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST MONDAY MORNING FOR
NORTHEASTERN TEXAS.
LAT...LON 3341 9668 3377 9621 3377 9619 3380 9618
3385 9611 3386 9603 3387 9601 3369 9584
3341 9633
TIME...MOT...LOC 0307Z 232DEG 36KT 3335 9663
77/TLDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
945 PM CST SUN MAR 2 2008
TXZ100-115-030415-
YOUNG TX-STEPHENS TX-
945 PM CST SUN MAR 2 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN STEPHENS COUNTY
YOUNG COUNTY
AT 945 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG TO SEVERE THUNDERSTORM 14 MILES NORTHEAST OF ALBANY...MOVING
NORTHEAST AT 60 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED FOR YOUNG COUNTY.
OTHER STORMS SOUTHWEST OF BRECKENRIDGE WERE MOVING NORTHEAST AND MAY
ALSO INTENSIFY.
LAT...LON 3297 9901 3297 9897 3314 9897 3332 9892
3338 9867 3339 9841 3299 9845 3294 9848
3294 9856 3283 9856 3280 9858 3279 9906
TIME...MOT...LOC 0345Z 233DEG 52KT 3292 9914The Dallas/Ft Worth radar (KFWS), 144 km away, was scanning. The volume nearest the first event began at 03:48 UTC.
13 thunderstorm wind, 2 hail, 1 funnel cloud, 1 tornado. Local standard time, as filed.
A funnel cloud was seen just south of Highway 82 between Savoy and Ector. No damage was reported.
An awning at a house on First Street was torn down by thunderstorm winds. Oak trees were split and blown down.
Quarter-size hail was reported on the east side of Possum Kingdom Lake.
Nickel to quarter-size hail was reported.
A horse barn was destroyed.
The National Weather Service in Fort Worth conducted a damge survey and found that damge which occurred northwest of Lorena was due to a downburst. Damage was noted along FM 2416 and Chapel Road just north of FM 2113. Several trees were pushed over...large limbs were broken...shingles removed from roofs...and sheds damaged...and lawn equipment thrown around. Farther east...between Chapel Road and FM 2837...additional damage was noted to trees and a frame of a house under construction. Several mobile homes just west of FM 2837 had portions of their lower skirtings removed. A power pole was pushed over along FM 2113 west of FM 2837. Maximum winds were likely 65-70 MPH.
A 60 mph wind gust was reported at Highway 171 in Tehuacana.
Significant damage occurred to a house on Lake Mexia when a large tree was uprooted and fell on the house. Trees fell onto a shed as well.
Damage to a corner of a house in the Forest Glade neighborhood was reported. The report was relayed by the media.
A tree fell across farm-to-market road 1615. A roof was also partially damaged at a nearby house.
Hundreds trees were blown down throughout the county...with the most concentrated damage near Edom and Midway. Several of the trees fell on cars or houses. A damage path approximately 2 miles wide began just northeast of Edom and continued for 5 miles to the northeast...terminating near the Neches River. The vast majority of the damage resulted from a downburst...which formed as a bow echo developed along a fast moving squall line.
In addition...a total of four outbuildings were destroyed. Steel I-beams from a barn just east of Edom were carried beyond 100 feet with some aluminum sheets carried north of Highway 279 for a distance of more than 100 yards. Farther to the north...two large sheds were destroyed along CR 4807. Wind speeds in the downburst swath ranged from 60-65 MPH.
More than fifty trees were broken or uprooted in the Concord community.
Several houses had roof damage along CR 1803. One roof of a mobile home was blown several yards away into some treetops. A barn also collapsed in the area.
The National Weather Service in Fort Worth conducted a survey and found that a tornado formed near the northwestern edge of a downburst damage swath. The tornado damaged a sturdy dwelling which lost a door and windows about a fourth of a mile southeast of the intersection of FM 314 and Highway 64. Also, a nearby garage had its doors removed. Numerous trees were damaged with some of them snapped near their bases. Maximum winds were between 85 to 90 MPH.
Thunderstorm winds knocked down a tree onto a house in Brownsboro. The tree fell into the interior of the house, causing an estimated $60,000 in damages. Two cars were also damaged by the tree.
Two power poles and several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyThe tornado archive for Texas, 2008Warnings in Texas, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85639, 85754, 81690, 81691, 81698, 81692, 81693, 81699, 88356, 81694, 81695, 81696, 85638, 85753, 81929, 81697, 85752.